Evidence map›Paper›PMID 41393732›Full record

ArticleCureus2025

Mesalazine-Induced Myocarditis in a 17-Year-Old: A Case Report.

Mariam Mohammed, Shirisha Saripalli, Dana Bendakji

Abstract readCase Reports
In one paragraph

Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Recurrent Pleuropericarditis Associated with Mesalazine Therapy Masked by Steroid Use.European journal of case reports in internal medicine · 2026
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Mariam MohammedGeneral Medicine, The Grange University Hospital, Cwmbran, GBR.
Shirisha SaripalliMedicine, The Grange University Hospital, Cwmbran, GBR.
Dana BendakjiAcute Medicine, The Grange University Hospital, Cwmbran, GBR.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Myocarditis is defined as inflammation of the myocardial tissue and is most frequently associated with infectious aetiologies, autoimmune or inflammatory disorders, ischaemic injury, and exposure to cardiotoxic agents. There is a higher incidence among younger males. The clinical spectrum is broad, ranging from non-specific manifestations such as fatigue and chest discomfort to fulminant presentations involving acute heart failure and cardiogenic shock. Mesalazine (also known as 5-aminosalicylic acid (5-ASA)) is an anti-inflammatory drug used in the treatment of inflammatory bowel diseases (IBD), specifically for mild to moderate ulcerative colitis as well as Crohn's disease. This report describes the case of a 17-year-old male patient with Crohn's disease who presented to the Accident & Emergency department with palpitations and chest pain two weeks following the initiation of mesalazine. Clinical examination, biochemical cardiac markers, such as troponin and N-terminal pro-B-type natriuretic peptide (NT-pro BNP), as well as cardiac imaging, all confirmed myocarditis with high suspicion that it was precipitated by the induction of mesalazine. This case report demonstrates a rare complication of mesalazine. Early recognition and prompt removal of triggers in this case was necessary in mitigating the risk of a possible adverse event related to untreated myocarditis, thus emphasising the critical role of timely diagnosis and intervention.

Indexed as

adverse drug reactioncrohn'sdrug-induced myocarditisinflammatory bowel diseasemesalazinemyocarditis

Identifiers

PMID41393732
PMCPMC12701825

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.